Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 29, 2019, 5:28 AM CDT for Grant County, Kay County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2019, 5:28 AM CDT (10:28 UTC)
- Expired
- Mar 29, 2019, 6:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:30 AM CDT | HAIL 1.75 | Lamont, OK | TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WUUS54 KOUN 291028
SVROUN
OKC053-071-291115-
/O.NEW.KOUN.SV.W.0039.190329T1028Z-190329T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
528 AM CDT FRI MAR 29 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Kay County in northern Oklahoma...
Southeastern Grant County in northern Oklahoma...
* Until 615 AM CDT.
* At 528 AM CDT, a severe thunderstorm was located over Lamont,
moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Blackwell, Lamont, Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9751 3668 9763 3696 9751 3681 9719
TIME...MOT...LOC 1028Z 215DEG 16KT 3670 9754
HAIL...1.50IN
WIND...60MPH
$$
302 follow-up statements
360
WWUS54 KOUN 291051
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
551 AM CDT FRI MAR 29 2019
OKC053-291100-
/O.CAN.KOUN.SV.W.0039.000000T0000Z-190329T1115Z/
Grant OK-
551 AM CDT FRI MAR 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3665 9743 3670 9746 3691 9746 3681 9719
TIME...MOT...LOC 1050Z 230DEG 19KT 3676 9741
$$
OKC071-291115-
/O.CON.KOUN.SV.W.0039.000000T0000Z-190329T1115Z/
Kay OK-
551 AM CDT FRI MAR 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR WEST CENTRAL KAY COUNTY...
At 550 AM CDT, a severe thunderstorm was located near Nardin, moving
northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Blackwell and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9743 3670 9746 3691 9746 3681 9719
TIME...MOT...LOC 1050Z 230DEG 19KT 3676 9741
HAIL...1.75IN
WIND...60MPH
$$
30927
WWUS54 KOUN 291105
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
605 AM CDT FRI MAR 29 2019
OKC071-291115-
/O.EXP.KOUN.SV.W.0039.000000T0000Z-190329T1115Z/
Kay OK-
605 AM CDT FRI MAR 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KAY COUNTY WILL
EXPIRE AT 615 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3665 9743 3670 9746 3691 9746 3681 9719
TIME...MOT...LOC 1105Z 215DEG 16KT 3682 9736
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:09 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 3:09 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 309 AM CDT Fri Mar 29 2019 .DISCUSSION... Main concerns continue to be with potential for severe storms late today into tonight as well as strong winds Saturday and freezing temperatures Sunday morning. Cold front, currently across northwest Oklahoma will move slowly southeast today as upper support remain well west of the area. Although some early morning convection may still occur, much of the warm sector looks to remain dry today. There may be some patchy drizzle behind the front across parts of western and northwestern Oklahoma. As was mentioned before, main wave remains well west of the area and airmass that exists across Oklahoma and western north Texas will remain capped through much of the day. Better chance for convective development occurs this evening into the overnight across north-central, central into eastern Oklahoma as the upper wave moves out of Colorado into the southern Plains and increasing low level jet aids in forcing to overcome cap. Models still indicate sufficient instability will exist for severe convection, with main hazard being large hail. Also, as wave moves out across the area, surface cold front will surge south with strengthening cold advection. This will result in much colder air overspreading the area along with gusty north winds late Friday night into the day Saturday. Some areas may flirt with wind advisory wind speeds and will need to monitor for possible headline for Saturday. Also, not out of the question, if precip lingers long enough in far northwest Oklahoma to see some snowflakes mix in with the rain late tonight. Surface high will settle south Saturday night with clearing skies, which will lead to freezing temperatures across at least northwest half of Oklahoma by Sunday morning. Models then bring another wave through the area late Monday, which may produce a few light showers, but moisture will be somewhat limited in the wake of cold front. Monday looks to be another rather cool day, before return of more seasonal temperatures by Tuesday. Next chance of rain/thunderstorms comes back into the forecast by late Wednesday as another shortwave trough moves through the area along with associated surface front. Chance of severe weather looks minimal with this system at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 42 49 30 / 20 50 0 0 Hobart OK 73 40 52 29 / 20 30 0 0 Wichita Falls TX 79 47 55 34 / 10 40 0 0 Gage OK 55 34 50 23 / 20 30 0 0 Ponca City OK 67 40 49 29 / 40 50 10 0 Durant OK 72 51 56 35 / 10 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/30
Hazardous weather outlook, Mar 29, 4:20 AM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 420 AM CDT Fri Mar 29 2019 OKZ004>048-050>052-TXZ083>090-300930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 420 AM CDT Fri Mar 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Thunderstorms... There is a marginal risk of severe thunderstorms late today and tonight across parts of the area. The marginal risk is generally east of a line from Medford to Watonga to Lawton. Although an isolated thunderstorm will be possible during the day today, much of the area is expected to remain dry as a strong cap will limit convection. By tonight, a upper level disturbance will move across the southern Plains and a developing low level jet will aid in overcoming the cap, resulting in scattered thunderstorm development. Elevated instability will be sufficient for a few severe storms to be possible. Large hail, up to the size of golf balls, will be the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .Strong Winds... Strong gusty north winds are expected to develop Saturday morning and will continue through much of the day Saturday. Wind gusts to near 40 mph will be possible. .Freezing Temperatures... A cold airmass will overspread Oklahoma and western north Texas this weekend and will result in freezing temperatures across much of the area by Sunday morning. Near freezing temperatures will be possible again Monday morning across northwest Oklahoma. .Thunderstorms... There will be a chance of thunderstorms Wednesday night across northern into eastern Oklahoma. The risk of severe thunderstorms is low Wednesday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 29, 5:25 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 525 AM CDT FRI MAR 29 2019 OKZ007-008-291100- Kay OK-Grant OK- 525 AM CDT FRI MAR 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and southeastern Grant Counties Until 600 AM CDT.... AT 523 AM CDT, a strong thunderstorm was located near Lamont, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3694 9747 3673 9722 3659 9748 3667 9769 TIME...MOT...LOC 1023Z 215DEG 16KT 3668 9755 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 30 min |
| Mar 28, 7:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 18 min |
| Mar 28, 7:47 PM CDT | Special Weather Statement | OUN | Roger Mills | 43 min |
| Mar 29, 5:25 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Mar 29, 5:43 AM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Mar 29, 5:48 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 42 min |
| Mar 29, 6:13 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 32 min |
| Mar 29, 6:22 AM CDT | Special Weather Statement | OUN | Kay | 23 min |
| Mar 29, 6:24 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 51 min |
| Mar 29, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 50 min |
| Mar 29, 6:53 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 37 min |
| Mar 29, 7:07 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 53 min |
| Mar 29, 7:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Mar 29, 7:20 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 115 min |
| Mar 29, 7:26 AM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Mar 29, 7:46 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 44 min |
| Mar 29, 7:48 AM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Mar 29, 7:51 AM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Mar 29, 8:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Mar 29, 8:19 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 26 min |
| Mar 29, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.